How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31625
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I feel a pain in my brain like a strong withdrawl in addition

Customer Question

I feel a pain in my brain like a strong withdrawl in addition to feeling like I'm going out of consciousness. I am on the lowest amount of pyschritic medication than I have been on in 20 years. The doctor and I want me to go down to the lowest possible levels to sustain me because of other non psychritic conditions I have. I remember these feelings in my brain when I just started my period at 11 years old. I have had several CAT scans, MRIs and EEGs over the years too. All showed negative results. I'm puzzled what could be going on other then withdrawl symptoms from meds? Serquel 300mg, Lithium 900mg, atavin 2-4 mg per day and synthroid, multi vitiumaum, and melotin for sleep. Any ideas?
Mary
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 4 years ago.
Hello Mary,

Are your thyroid function tests in normal range with the Synthroid?
What is your age?
Are your periods normal?
Have you consulted an internal medicine specialist apart from neurologist?

Dr. Arun
Customer: replied 4 years ago.
Yes all are normal. I no longer have periods.
Expert:  Dr. Arun Phophalia replied 4 years ago.
Mary,

Since your neurological examination and investigations are normal; looking for the levels of calcium, magnesium and sodium; apart from adrenal function tests and other hormones would be important. This is likely to be many concomitant phenomenon, apart from withdrawal of medications (mild electrolyte derangements, adverse effect and interaction of medications, menopausal hormonal interplay, mild psychiatric issue). This is not likely to be anything serious or significant.

Please feel free for your follow up questions.

 

I would be happy to assist you further, if you need any more information.

 

Dr. Arun
Customer: replied 4 years ago.
I was just tested for calcium, magnesium, and sodium levels are are normal. I guess I just have to live with the symptoms for now. Over the years I have had several abdominal surgeries. One of them was a colonectomy. Could these sergeries also cause brain problems? Mary
Expert:  Dr. Arun Phophalia replied 4 years ago.
Hi Mary,

Our body has a very complicated and delicate biochemical internal milieu. So any physical issue would have some role to play in manifestations. While apparently, there may not be relationship of your brain symptoms with abdominal surgery and colon removal; body being a single unit, some role can be assumed contributing in the symptoms.

It is privilege assisting you.

Dr. Arun
Customer: replied 4 years ago.
Relist: Answer quality.
Find a neurologist, neurosergion, neuropyschrist, or an endrocronologist, pharmocologist, or infectious disease MD who may be more firmilure with my questions. One thing I need to add is that I have a parastic infection that may also be causing brain issues even though brain swelling did not show on my MRI, Sep 2011.